Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Mar 31, 2006, 3:03 PM EST for 14 counties in Michigan. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 3:03 PM EST (20:03 UTC)
- Expired
- Mar 31, 2006, 6:39 PM EST
- In force
- 4 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 35 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 312003 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 303 PM EST FRI MAR 31 2006 ...GUSTY WINDS THIS EVENING... .A COLD FRONT WILL SWING THROUGH THE REGION THIS EVENING RESULTING IN SOME WIND GUSTS TO 50 MPH. THE WINDS WILL SETTLE DOWN LATER THIS EVENING. MIZ051-052-056>059-064>067-071>074-010300- /O.NEW.KGRR.WI.Y.0004.060331T2003Z-060401T0300Z/ MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GREENVILLE...ALMA...JENISON... GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 303 PM EST FRI MAR 31 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KGRR 312339 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 639 PM EST FRI MAR 31 2006 MIZ051-052-056>059-064>067-071>074-010045- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-060401T0300Z/ MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...GREENVILLE...ALMA...JENISON... GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 639 PM EST FRI MAR 31 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WINDS MAY STILL GUST TO AROUND 40 MPH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 31, 11:51 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 11:51 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1151 AM EST FRI MAR 31 2006 THE ATMOSPHERE HAS BEEN STEADILY DESTABILIZING UPSTREAM ACROSS IL AND INTO INDIANA WHERE SURFACE BASED CAPE VALUES ARE NOW AROUND 500 J/KG. CONTINUED DESTABILIZATION IS EXPECTED THROUGH THE EARLY AFTERNOON HOURS WITH SOME INSTABILITY EXPECTED TO SHOW UP HERE IN SOUTHWEST LOWER MI BY 18Z. WIND FIELDS ARE STRONG WITH 0 TO 6 KM SHEAR VECTORS IN EXCESS OF 50 KNOTS. ALSO STEEPER MID LEVEL LAPSE RATES OF 7.5 DEG C/KM ARE ADVECTING IN FROM CENTRAL IL AND EASTERN WI. HELICITY IN THE SFC TO 1 KM LAYER ARE GENERALLY NEAR 200 M2/S2. SO INGREDIENTS ARE THERE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING...WITH THE MAIN LIMITING FACTOR AT THIS TIME BEING THE DEGREE OF INSTABILITY. FORECAST SOUNDINGS FROM THE NAM SHOWS THE LITTLE OR NO NEGATIVE AREA ON THE SOUNDING AT 21Z IN THE SLIGHT RISK AREA. THUS IT IS FROM AROUND 20Z TO 00Z THAT A WINDOW FOR SOME SEVERE WEATHER EXISTS BASED OFF THE NAM. HOWEVER THE RUC KEEPS SOME NEGATIVE AREA IN THE SOUNDING THROUGH THE AFTERNOON AND IS RELATIVELY WARM ALOFT. WILL NEED TO MONITOR TRENDS CLOSELY THROUGH THE AFTERNOON. DECENT GRADIENT WINDS EXPECTED THROUGH THE AFTERNOON AS WE MIX INTO THE STRONGER WINDS ALOFT. KEPT THE GUSTS TO 40 MPH GOING. NOTICED THE NAM DID BACK OFF SIGNIFICANTLY ON THE STRENGTH OF THE WINDS BELOW 7K FT. && .GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY THIS AFTERNOON THROUGH THIS EVENING FROM ST JOSEPH TO MANISTEE. && MJS
Hazardous weather outlook, Mar 31, 11:30 AM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EST FRI MAR 31 2006 MIZ037>040-043>046-050>052-056>059-064>067-071>074-011115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1130 AM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ALONG AND SOUTHEAST OF A LINE FROM KALAMAZOO TO GRAND RAPIDS TO ALMA THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS ARE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. A FEW SUPERCELLS ARE POSSIBLE AND THAT COULD LEAD TO AN ISOLATED TORNADO. BRIEFLY HEAVY RAINFALL AND SOME CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY ANY THUNDERSTORMS THAT DO DEVELOP. THE MAIN STORM MOTION WILL BE EAST NORTHEAST AT 50 MPH. INCREASING SUNSHINE WILL LEAD TO AN UNSTABLE AIRMASS THIS AFTERNOON ACROSS THE REGION. THE ATMOSPHERE WILL BE MOST UNSTABLE IN THE SLIGHT RISK REGION OF SOUTH CENTRAL LOWER MICHIGAN. AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL PUSH IN FROM THE WEST THIS AFTERNOON AND EVENING. THIS MAY TRIGGER SOME THUNDERSTORMS. AROUND SUNSET THE THREAT FOR SEVERE WEATHER WILL DIMINISH STEADILY. WIND GUSTS MAY APPROACH 45 MPH THIS AFTERNOON INTO EARLY TONIGHT AS THE COLD AIR BEGINS TO POUR IN FROM ILLINOIS AND WISCONSIN AFTER THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND STORM SYSTEM WILL BRING THE THREAT OF HEAVY RAIN AND STRONG TO SEVERE THUNDERSTORM SUNDAY NIGHT INTO MONDAY. THEN FOR MONDAY NIGHT...THE RAIN COULD CHANGE TO SNOW BEFORE ENDING AFTER MIDNIGHT. AT THIS POINT ANY ACCUMULATIONS WOULD BE ON THE LIGHT SIDE. YET A THIRD STORM WILL MOVE ACROSS SOUTHWEST MICHIGAN THURSDAY THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL COULD OCCUR. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...AND THEN AGAIN ON MONDAY AND THURSDAY. LMZ844>849-011115- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 1130 AM EST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST WINDS TO 30 KNOTS THIS AFTERNOON INTO EARLY TONIGHT WILL BUILD WAVES TO 3 TO 6 FEET RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. SCATTERED THUNDERSTORMS ARE POSSIBLE UNTIL MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER MAJOR STORM IS EXPECTED TO MOVE THROUGH THE GREAT LAKES REGION LATE SUNDAY INTO MONDAY. THIS STORM AND YET ANOTHER ON THURSDAY WILL ALSO BRING THE THREAT OF HIGH WINDS AND WAVES. WDM MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:01 PM EST | Severe Thunderstorm Warning | GRR | Calhoun | 43 min |
Nearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.